MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER-14 DUAL MARKER; CATHETER, CONTINUOUS FLUSH
Model Number 606-151X
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The device lot number is not available / not reported.The expiration date of the device is not known.The phone and email address of the initial reporter are not available / reported.The initial reporter address: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the coating on the inside of the prowler14 dual marker 150cm microcatheter (606151x / lot# unknown) flaked off and as a result, the coil, a 2.5mm x 3.5cm orbit galaxy complex xtrasoft (640cx2535 / lot# unk) was not able to advance through the microcatheter.Additional information was received indicated that continuous flush had not been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter.It was also reported that none of the coating flakes entered the patient.The physician replaced the microcatheter and the procedure was completed using the same coil.The event did not result in any clinically significant procedural delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 08/03/2020 that included the product label with the device lot number (30380999).The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the coating on the inside of the prowler14 dual marker 150cm microcatheter (606151x / 30380999) flaked off and as a result, the coil, a 2.5mm x 3.5cm orbit galaxy complex xtrasoft (640cx2535 / lot# unk) was not able to advance through the microcatheter.Additional information was received indicated that continuous flush had not been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter.It was also reported that none of the coating flakes entered the patient.The physician replaced the microcatheter and the procedure was completed using the same coil.The event did not result in any clinically significant procedural delay.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile prowler14 dual marker 150cm microcatheter was received contained in a pouch.Visual inspection was performed.No damage was observed on the device.A microscopic inspection was performed, and the device was found without any appearance of damage.Functional evaluation was performed.The device was flushed using a lab sample syringe.After flushing, a 0.014¿ lab guidewire was introduced into the prowler microcatheter and advanced through.There was no issue during the advancement of the guidewire.The guidewire passed through the microcatheter without any difficulty.Dimensional measurements: the inner diameter (id) and outer diameter (od) of the returned microcatheter were measured and the measurements were within specifications.Hub id = 0.0165 inch; specification: 0.0165 inch minimum.Distal id = 0.0165 inch; specification: 0.0165 inch minimum.Actual microcatheter od (45cm from distal end) = 0.0352 inch; specification: max.0.0375 inch.Actual microcatheter od (25cm from distal end) 0.0296 inch; specification: max.0.032 inch.A review of manufacturing documentation associated with this lot (30380999) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the coating on the inside of the prowler14 microcatheter flaked off during the procedure and as a result the 2.5mm x 3.5cm orbit galaxy complex xtrasoft could not be advanced through the microcatheter lumen.The reported issue was not confirmed based on the visual, microscopic and functional evaluation that was performed on the returned device.The microcatheter was observed in good condition without any appearance of damage; the guidewire passed through without any issue.Dimensional measurements were taken and were all within specifications.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER-14 DUAL MARKER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10341255
Report Number3008114965-2020-00283
Device Sequence Number17015188
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public10886704028628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number606-151X
Device Catalogue Number606151X
Device Lot Number30380999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 2.5X3.5.